Drug abuse and possible Hepatitis C.

Consider the following case study:
Patient HL comes into the clinic with the following symptoms: nausea, vomiting, and
diarrhea. The patient has a history of drug abuse and possible Hepatitis C. HL is currently
taking the following prescription drugs:
Synthroid 100 mcg daily
Nifedipine 30 mg daily
Prednisone 10 mg daily
Review the provided case study. Reflect on the patient’s symptoms, medical history, and
drugs currently prescribed.
Think about a possible diagnosis for the patient. Consider whether the patient has a
disorder related to the gastrointestinal and hepatobiliary system or whether the symptoms
are the result of a disorder from another system or other factors such as pregnancy, drugs,
or a psychological disorder.
Consider an appropriate drug therapy plan based on the patient’s history, diagnosis, and
drugs currently prescribed.
** Write an explanation of your diagnosis for the patient including your rationale for the
diagnosis. Then, describe an appropriate drug therapy plan based on the patient’s history,
diagnosis, and drugs currently prescribed.
Use current resource not older than 5 years old.
Arcangelo, V. P., & Peterson, A. M. (Eds.). (2013). Pharmacotherapeutics for advanced
practice: A practical approach (3rd ed.). Ambler, PA: Lippincott Williams & Wilkins.
Chapter 28, “Nausea and Vomiting” (pp. 392-409)

Gastrointestinal and Hepatobiliary Disorders

Nausea and vomiting are not diseases, but they are symptoms of various conditions in the
body such as pregnancy, food poisoning, infection and many more. The causes of vomiting differ
according to age. For example, in children vomiting can occur due to an infection, over-feeding,
coughing, or too much motion. It could also be a sign of other illnesses especially if its
accompanied by high fever.
In adults, the number of times one exhibits these symptoms is key to diagnosing the
cause. For example, if one vomited or had diarrhea once and especially immediately after a meal,
then the most likely cause of this could be food poisoning or ulcers. Vomiting that occurs more

GASTROINTESTINAL AND HEPATOBILIARY DISORDERS 2
than 8 hours after food intake could mean the presence of more serious conditions like stomach
infection, and Hepatitis C (Arcangelo, Peterson, 2013).
When a patient comes into the clinic complaining of nausea, vomiting, and diarrhea, we
need to carry out a thorough investigation to find out more details about these symptoms. The
first step in investigation is finding out the full history of the patient. This is mostly done by
asking the patient questions about his past illnesses and the degree of the current symptoms.
Questions you are likely to ask in this case for patient HL include the following. What is
the frequency of the diarrhea and vomiting? Do they come together or separately? How severe
are these symptoms?, and How long has the patient been exhibiting these symptoms?. Other
questions could include, is the patient currently on any medication or treatment?, and what is the
nature of the treatment and the names of the drugs he is taking?. In addition, questions on the
social history of the patient like have there been inherited diseases in the family or other medical
conditions?, will also be asked. Previous medical history would also be relevant because it could
give pointers to the reason for the occurrence of the symptoms.
In this case, patient HL has had a previous history of drug abuse so we can thus conclude
that he has hepatitis C commonly found in drug addicts. The patient is also taking medication as
follows. He is taking a drug called Synthroid used in the treatment of the thyroid gland to prevent
goiter. He is also taking Nifedipine used for treating high blood pressure and chest pain and as
well takes Prednisone used for treatment of inflammatory diseases like ulcers, arthritis, and
certain allergies.
The next stage is to carry out tests like urine test, pregnancy test, blood tests and so on to
help get a more precise picture of the situation. After this, diagnosis follows to find out the exact

GASTROINTESTINAL AND HEPATOBILIARY DISORDERS 3
medical condition the patient is suffering. For instance, the patient can be diagnosed before
affirming that the patient has Hepatitis C due to his drug abuse history. Hepatitis is a viral
disease transmitted by blood and transmitted by sharing needles used to inject drugs into one’s
body. Symptoms of Hepatitis C include fatigue, jaundice, vomiting and nausea, upset stomach
and muscle & joint (Arcangelo et al, 2013). The disease causes the inflammation of the liver.
The patient is taking a drug used to treat inflammatory diseases,
In conclusion, management of the disease can be done by use of drugs. The most
common drugs that are prescribed are prochlorperazine which helps stop vomiting. A patient can
also be treated using antiviral drugs. These drugs are taken to help the body get rid of the virus
and to reduce the risk of developing liver cancer (Arcangelo et al, 2013).

GASTROINTESTINAL AND HEPATOBILIARY DISORDERS 4

Reference

Arcangelo, V. P., & Peterson, A. M. (Eds.) (2013).Pharmacotherapeutics for advanced practice:
A practical approach (3 rd ed.).: Lippincott Williams & Wilkins. Ambler, PA Chapter 28,
“Nausea and Vomiting” (pp. 392-409)

Looking for Discount?

You'll get a high-quality service, that's for sure.

To welcome you, we give you a 20% discount on your All orders! use code - NWS20

Discount applies to orders from $30
All Rights Reserved, Nursingwritingservice.com
Disclaimer: You will use the product (paper) for legal purposes only and you are not authorized to plagiarize. In addition, neither our website nor any of its affiliates and/or partners shall be liable for any unethical, inappropriate, illegal, or otherwise wrongful use of the Products and/or other written material received from the Website. This includes plagiarism, lawsuits, poor grading, expulsion, academic probation, loss of scholarships / awards / grants/ prizes / titles / positions, failure, suspension, or any other disciplinary or legal actions. Purchasers of Products from the Website are solely responsible for any and all disciplinary actions arising from the improper, unethical, and/or illegal use of such Products.